MAUDE Adverse Event Report: ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4251-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the plastic on the shaft has dissolved after one minute of use.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records for the reported lot number found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review concluded this was an isolated event.A review of the instructions for use found precaution to ensure the adequate flow and circulation of saline.A review of risk management files found that the reported failure was documented appropriately.A visual inspection of the customer provided image shows damage insulation.Visual inspection of the device showed minimal erosion of the screen/electrodes, some contamination around the tip, and damage to the return shaft insulation.The device was connected to a known good controller and the wand was tested at default and maximum settings which revealed that the device performed as intended.The suction line performed as intended.The complaint is confirmed.Factors, which may have contributed to the reported complaint include: 1) the device coming into contact with another metallic object during activation 2) insufficient saline solution which may cause plasma etching.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10515774
Report Number3006524618-2020-00751
Device Sequence Number1178900
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public00817470001716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberASC4251-01
Device Catalogue NumberASC4251-01
Device Lot Number2051453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;